Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 23, NWS Boston/Norton, MA

May 31, 2008Capitol Planning Region, Connecticut; Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 31, 2008, 6:35 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 6:35 PM EDT (22:35 UTC)
Expired
May 31, 2008, 7:07 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Brookhaven radar (KOKX), 113 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:44 PM EDTTSTM WND DMGW Suffield, CTTREES AND WIRES DOWN ON SOUTH STONE STREET
May 31, 6:49 PM EDTTSTM WND GST 69Windsor Locks, CT
May 31, 6:57 PM EDTHAIL 0.75Suffield, CTALONG ROUTE 75
May 31, 6:57 PM EDTHAIL 0.75Windsor Locks, CTLASTED 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 5:59 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 312235
SVRBOX
CTC003-013-MAC013-312330-
/O.NEW.KBOX.SV.W.0023.080531T2235Z-080531T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
  BRISTOL...
  EXTREME NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTH CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SOUTHWICK TO 15 MILES NORTHWEST
  OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  WINDSOR LOCKS TO TORRINGTON...AND MOVING EAST AT 29 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AGAWAM BY 640 PM EDT...
  LONGMEADOW...SUFFIELD AND GRANBY BY 650 PM EDT...
  SIMSBURY AND EAST GRANBY BY 655 PM EDT...
  WINDSOR LOCKS...ENFIELD AND BURLINGTON BY 700 PM EDT...
  BRISTOL BY 705 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4171 7301 4180 7303 4182 7296 4187 7297
      4194 7291 4196 7292 4196 7299 4198 7300
      4210 7274 4205 7250 4194 7251 4163 7290
TIME...MOT...LOC 2234Z 284DEG 25KT 4206 7269 4186 7318

$$
MEKSTER
2 follow-up statements
000 
WWUS51 KBOX 312254
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT SAT MAY 31 2008

CTC003-013-MAC013-312330-
/O.CON.KBOX.SV.W.0023.000000T0000Z-080531T2330Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
654 PM EDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL HAMPDEN...NORTHWESTERN HARTFORD AND EXTREME
NORTHWESTERN TOLLAND COUNTIES...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONGMEADOW TO BURLINGTON...
OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SPRINGFIELD TO
TORRINGTON...MOVING EAST AT 29 MPH.

BRADLEY INTERNATIONAL AIRPORT GUSTED TO AROUND 70 MPH WITH THIS STORM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINDSOR LOCKS...ENFIELD AND BURLINGTON BY 700 PM EDT...
  BRISTOL AND CANTON BY 705 PM EDT...
  PLAINVILLE AND AVON BY 710 PM EDT...
  WINDSOR...FARMINGTON AND BLOOMFIELD BY 715 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4171 7301 4180 7303 4182 7296 4187 7297
      4194 7291 4196 7292 4196 7299 4198 7300
      4210 7274 4204 7249 4194 7251 4163 7290
TIME...MOT...LOC 2254Z 284DEG 25KT 4202 7251 4183 7300

$$
MLE
000 
WWUS51 KBOX 312307
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SAT MAY 31 2008

CTC003-013-MAC013-312317-
/O.CAN.KBOX.SV.W.0023.000000T0000Z-080531T2330Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
707 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAMPDEN...
NORTHWESTERN HARTFORD AND EXTREME NORTHWESTERN TOLLAND COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4171 7301 4180 7303 4182 7296 4187 7297
      4194 7291 4196 7292 4196 7299 4198 7300
      4210 7274 4204 7249 4194 7251 4163 7290
TIME...MOT...LOC 2307Z 284DEG 25KT 4200 7239 4181 7288

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:10 PM EDT, 25 minutes earlier.

Area forecast discussion, May 31, 6:10 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVERNIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND EXIT THE REGION ON
TUE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A WARM FRONT THEN COLD
FRONT MOVE THROUGH ON TUE NIGHT INTO WED NIGHT. HIGH PRESSURE AND DRY
ON THU BUT ANOTHER CHANCE OF THUNDERSTORMS FRI WITH A WARM FRONT.
SUMMERLIKE HEAT WITH SUNSHINE EXPECTED ON SAT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 406 IN EFFECT UNTIL 10 PM. PRODUCTS
UPDATED. WE HAVE ALREADY RECEIVED REPORTS OF HAIL AND WIND DAMAGE IN
HAMPDEN COUNTY MASSACHUSETTS. PLEASE REFER TO THE LATEST BOSLSRBOX.

A LINE OF SHOWERS AND THUNDERSTORMS WAS CONTINUING TO DEVELOP IN AN
UNSTABLE AIRMASS ACROSS NEW YORK STATE. THIS LINE WILL CONTINUE TO
HEAD INTO WESTERN MASSACHUSETTS AND CONNECTICUT EARLY THIS EVENING.
STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING WILL BE
POSSIBLE. OTHERWISE A COLD FRONT WILL CROSS THE REGION TONIGHT WITH
THE CONVECTION DIMINISHING AFTER MIDNIGHT.

FOG PATCHES WILL PREVAIL ESPECIALLY ALONG THE SOUTH COAST GIVEN HIGH
DEWPOINT AIR SPREADING OVER THE COOLER OCEAN SURFACE.

A HIGH SURF ADVISORY CONTINUES ALONG SOUTH COASTAL LOCATIONS WHERE RIP
CURRENTS REMAIN A MODERATE TO HIGH RISK. THIS WILL PROBABLY NEED TO BE
EXTENDED INTO SUNDAY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL STALL ALONG THE SOUTH COAST. THE FRONT WILL AWAIT
A SHORT WAVE DISTURBANCE ON SUNDAY. CROSS SECTIONS INDICATE SURFACE
MOISTURE BECOMING MORE LIMITED ON WESTERLY FLOW. HOWEVER THE NAM12
INDICATES SOME AVAILABLE SURFACE BASED CAPE NEAR 1000 J/KG ACROSS
SOUTHEASTERN MASSACHUSETTS...WHILE THE GFS DOES NOT. PRELIMINARY
INDICATIONS WERE THAT ISOLATED SHOWERS COULD OCCUR ACROSS HIGHER
TERRAIN SECTIONS GIVEN STEEPENING LOW LEVEL LAPSE RATES AND COOLING
TEMPERATURES ALOFT...BUT THE BEST MOISTURE CONVERGENCE REMAINS ALONG
THE SOUTH COAST. CURRENTLY HAVE A SLIGHT CHANCE POP ADVERTISED ACROSS
THE INTERIOR HIGH TERRAIN...BUT THE SOUTHEAST COAST MAY NEED TO BE
INCLUDED AS WELL DEPENDING ON LATER GUIDANCE. OTHERWISE A PARTLY
SUNNY AND MILD DAY CAN BE EXPECTED.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A MAINLY SUNNY DAY IS FORECAST FOR MON. MAY SEE A SHOWER OR TSTM PASS
JUST N OF THE REGION DUE TO A VORT MAX. AS HIGH PRESSURE MOVES
THROUGH MON NIGHT AND PASSES E OF THE AREA TUE...EXPECT DRY WEATHER
THROUGH MIDDAY TUE.

RAISED SHOWER AND TSTM PROBABILITIES TO 40-55 PERCENT WITH MIDWEEK
SYSTEM. LOW PRES PASSES FROM MICHIGAN ENE TO MAINE TUE NIGHT THROUGH
WED NIGHT. CLOUDINESS AND SHOWERS ASSOCIATED WITH A WARM FRONT WILL
PASS THROUGH TUE NIGHT...THEN A COLD FRONT WED AFTERNOON COULD
TRIGGER STRONGER TSTMS. THE SITUATION LOOKS VERY SIMILAR TO TODAY
WITH A FAIR AMOUNT OF CAPE INDICATED ON GFS...BUT STRONGER OVER NJ
AND MID ATLANTIC AREA. A LOT WILL DEPEND ON SURFACE HEATING AND ANY
POSSIBLE ADVECTION OF FOG/STRATUS ON SOUTHERLY WINDS IN ADVANCE OF
THE FRONT.

BOTH THE ECMWF AND GFS NOW HAVE DRY WEATHER FORECAST FOR THU BEHIND
THE DEPARTING LOW.

HIGH PRESSURE FROM BERMUDA TO THE MID ATLANTIC COAST WILL PUSH MUCH
WARMER AND MORE HUMID AIR OUR WAY ON FRI. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS A WEAK WARM FRONT APPROACHES.

SAT LOOKS HOT AND SUNNY WITH MORE OF A WESTERLY AIR FLOW AND 850 MB
TEMPS NEAR +19C ON THE GFS. NCEP ADVISED THAT THE GFS MAY HAVE
OVERDONE THE WARMING. HAVE RAISED FCST TEMPS MORE THAN 10 DEG...TO
MID AND UPPER 80S FOR SAT...BUT THIS IS STILL A FEW DEGREES BELOW MEX
GUIDANCE. IF THIS TREND CONTINUES...WOULD NOT BE SURPRISED TO SEE MAX
TEMPS INTO 90S SAT. OF COURSE...COOLER SEA BREEZES WILL PREVAIL AT
THE COAST.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL CONTINUE TO TRACK EAST ACROSS THE REGION TONIGHT.
PERSISTENT IFR CEILINGS IN STRATUS AND FOG PATCHES SE TERMINALS.
OTHERWISE MVFR TO VFR CEILINGS WITH SCT TSRA/SHRA THROUGH 06Z.

SUNDAY...MVFR TO VFR CEILINGS AND VFR VSBYS AFTER MORNING FOG PATCHES.
DEVELOPING MDT CU AND SOME TCU. ISOLD SHRA.

OUTLOOK MON THROUGH THU...

VFR MONDAY THROUGH MID AFTERNOON TUE. MVFR TUE AFTERNOON THROUGH WED
NIGHT IN CLOUDS...SHOWERS...AND THUNDERSTORMS. ISOLATED IFR CEILINGS
POSSIBLE IF SOUTHERLY WINDS ADVECT STRATUS/FOG FROM S OF LONG ISLAND.
VFR AGAIN THU.

&&

.MARINE...
TONIGHT...SMALL CRAFT ADVISORY CONTINUES FOR SW SWELL UP TO 8 FT
ACROSS THE OUTER WATERS. WNA GUIDANCE APPEARS SLIGHTLY OVERDONE GIVEN
THE LOW LEVEL INVERSION SO UNDERCUT GUIDANCE BY 20 PERCENT.

SUN...SCA FOR LEFTOVER SWELL SUNDAY IN THE OPEN WATERS.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

MON AND TUE...SEAS NEAR 5 FT OVER THE OUTER WATERS AT THE START WILL
SUBSIDE AND BECOME RELATIVELY TRANQUIL MON NIGHT AND TUE.

TUE NIGHT THROUGH WED NIGHT...WINDS AND SEAS WILL INCREASE TO SMALL
CRAFT ADVISORY LEVELS LATE TUE NIGHT AND WED. DRASTICALLY UNDERCUT
WNA WAVE GUIDANCE WHICH HAD 11 FT SEAS IN RHODE ISLAND SOUND...DUE TO
ITS SOUTHERLY WIND BIAS. STILL CALLING FOR UP TO 6 OR 7 FT THOUGH IF
THE WINDS DO MATERIALIZE...GUSTING TO 30 KTS AND ARE ABLE TO REACH
THE SURFACE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR MAZ020-023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR RIZ007-008.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ231>234-250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ235-237-254-
     255.

&&

SYNOPSIS...GAF/STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...GAF
AVIATION...EKSTER/STRAUSS/GAF
MARINE...STRAUSS/GAF
Hazardous weather outlook, May 31, 4:55 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT SAT MAY 31 2008

CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>006-012100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
455 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE
ASSOCIATED LIGHTNING RISK AND BRIEF POOR DRAINAGE FLOODING. THERE IS
A SLIGHT RISK OF DAMAGING WIND GUSTS...SMALL HAIL AND FREQUENT
LIGHTNING PRIMARILY WEST OF INTERSTATE 91.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-023-024-RIZ007-008-012100-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-NEWPORT RI-BLOCK ISLAND RI-
455 PM EDT SAT MAY 31 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE
ASSOCIATED LIGHTNING RISK AND BRIEF POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS SURF CONDITIONS MAY LINGER ALL DAY SUNDAY ON THE OCEAN
EXPOSED SOUTH COASTS AND THE HIGH SURF ADVISORY MAY NEED TO BE
EXTENDED INTO SUNDAY.

SOUTHWEST WINDS MAY PICK UP AGAIN TUESDAY NIGHT AND WEDNESDAY. HIGH
SWELLS MAY AGAIN CAUSE HAZARDOUS SURF CONDITIONS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-012100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
455 PM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT WITH THE
ASSOCIATED LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 31, 5:58 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             BLANDFORD               42.18N 72.93W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0545 PM     HAIL             MONTGOMERY              42.20N 72.80W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0548 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
05/31/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

&&

MEKSTER
Local storm report, May 31, 6:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
621 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        LINCOLN                 42.42N 71.30W
05/31/2008                   MIDDLESEX          MA   AMATEUR RADIO

            LIGHTNING STRUCK DECORDOVA MUSEUM. SOME DAMAGE REPORTED
            BUT WAS UNSPECIFIED.

0535 PM     HAIL             BLANDFORD               42.18N 72.93W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0545 PM     HAIL             MONTGOMERY              42.20N 72.80W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0548 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
05/31/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

0609 PM     TSTM WND DMG     NORTHAMPTON             42.33N 72.68W
05/31/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON SUMMER STREET.

&&

FIELD
Local storm report, May 31, 6:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        LINCOLN                 42.42N 71.30W
05/31/2008                   MIDDLESEX          MA   AMATEUR RADIO

            LIGHTNING STRUCK DECORDOVA MUSEUM. SOME DAMAGE REPORTED
            BUT WAS UNSPECIFIED.

0535 PM     HAIL             BLANDFORD               42.18N 72.93W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0545 PM     HAIL             MONTGOMERY              42.20N 72.80W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0548 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
05/31/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

0609 PM     TSTM WND DMG     NORTHAMPTON             42.33N 72.68W
05/31/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON SUMMER STREET.

0610 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
05/31/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE TREES DOWN ON FAIRFIELD AVENUE.

&&

FIELD
Special weather statement, May 31, 6:32 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT SAT MAY 31 2008

CTZ002-MAZ011-312300-
EASTERN HAMPDEN MA-HARTFORD CT-
632 PM EDT SAT MAY 31 2008

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
SUFFIELD TO 15 MILES NORTHWEST OF BURLINGTON...OR ALONG A LINE
EXTENDING FROM 8 MILES WEST OF SPRINGFIELD TO 5 MILES NORTHWEST OF
TORRINGTON...MOVING SOUTHEAST AT 28 MPH.

THUNDERSTORMS WILL BE NEAR...GRANBY BY 640 PM EDT...SUFFIELD AND
SIMSBURY BY 650 PM EDT...BURLINGTON AND AVON BY 700 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

MLE
Local storm report, May 31, 6:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        LINCOLN                 42.42N 71.30W
05/31/2008                   MIDDLESEX          MA   AMATEUR RADIO

            LIGHTNING STRUCK DECORDOVA MUSEUM. SOME DAMAGE REPORTED
            BUT WAS UNSPECIFIED.

0535 PM     HAIL             BLANDFORD               42.18N 72.93W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0545 PM     HAIL             MONTGOMERY              42.20N 72.80W
05/31/2008  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0548 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
05/31/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

0609 PM     TSTM WND DMG     NORTHAMPTON             42.33N 72.68W
05/31/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON SUMMER STREET.

0610 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
05/31/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE TREES DOWN ON FAIRFIELD AVENUE.

0618 PM     HAIL             AMHERST                 42.38N 72.52W
05/31/2008  M0.75 INCH       HAMPSHIRE          MA   NWS EMPLOYEE

&&

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:01 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region40 min
May 31, 5:19 AM EDTHigh Surf AdvisoryBOXBristol, Dukes, Nantucket39 hr
May 31, 5:22 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire53 min
May 31, 5:56 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire40 min
May 31, 6:20 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester55 min
May 31, 6:25 PM EDTSevere Thunderstorm WarningBOXFranklin19 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.